Hi, was diagnosed with af three weeks ago spent short time in hospital put on 5 mg of bisoprodal and 20mg rivaroxibin not holding and feel

Very tired , breathless and sickly have had bisoprodal uped to 10 mg and also put on digoxin and feursomide by doctors hospital said I would go back to get results of heart scan and discuss cardio version treatment within two weeks but that three weeks ago and not heard from hospital and am now worried I may not be able to have done as time goes on all new and scary!!

Last edited by

10 Replies

  • Hi there. Sorry you're feeling unwell and anxious. Chase up your hospital appointment, you may have slipped through the net. It's an anxious time for you and if you can get to breathe more slowly and deeply, this will help you to stay calm. It's important to stay calm as stress and anxiety are close friends of AF! Use this site for support, it's great. We're all in the same boat, so there's a lot of empathy and understanding here.

    All the best

    Marilyn x

  • Hi there and welcome. Sorry to tell you this but AF is a long journey and few quick fixes along the way but you have some great travelling companions here to help you find your way.

    Generally speaking cardioversion (which may or may not fix the AF in the short term) should only be carried out within 24 hours of AF starting OR when the patient is adequately anticoagulated. This is because AF can allow blood to form clots in the heart which could be dislodged by cardioversion and cause a stroke. This often requires patients to have a stable INR between two and three for at least a month if on warfarin. The fact that you are not on warfarin yet means that it may be some time before you could be given DC cardioversion. There are other ways of attempting treatment for AF with other rate control drugs although bisoprolol is the most common. Rhythm control drugs such as flecainide, propafanone or amiodarone attempt to chemically cardiovert to normal synus rhythm and may be tried if rate control, does not help.

    You don't say if you were actually seen by cardiology , or if so who saw you as many main stream cardiologists (the plumbers of the cardiology world) are not too well acquainted with the finer points of the electrical system. Electrophysiologists are the ones who do understand and treat this branch of medicine.

    There are a great number of fact sheets on the main website for AFA which I commend to your attention as knowledge is power but if you have any specific questions then please ask here and I am sure that somebody will be able to assist

  • Thank you for your replies, has all been a lot to take on board last couple of weeks as not really seen anybody to talk to about it. An appointment with cardiology is what I'm waiting for I've been told. The rivaroxibin (excuse spelling) is a new medicine which is warfarin based and does the same thing as warfarin just easier for patient to manage they told me and as you said bob needs to be in system for at least four weeks that is all they have told me. My worry was the breathlessness has gotten worse over last week than when was first diagnosed wondered if the tabs was causing this maybe? Will look at fact sheets thank you for that x

  • AF sucks, doesn't it? But there are a lot of us here who have it, some have had it for many years and are still around to tell the tale. I have a friend who for various reasons can't take warfarin and has been in AF for years, and is still very much with us. My doctor regales me with tales of little old ladies buzzing around with AF. As Bob says, it's important to try to keep calm and positive, because AF is definitely made worse by stress. Sending you warm wishes and hoping you get your appointment soon!

  • Thank you for responses it certainly makes you feel like your not alone , or feel like your the only one and that nobody understands how you feel x hopefully when have spoken to hospital can have a better idea of things x

  • hI when i was first put on warfarin i had to maintain an inr of 2.00 ....3.25 for 5 weeks then my cardio version went ahead last Saturday [successful but i did experiance the breathlessness which is pretty scary ,It takes awhile for everything to settle and to gain the confidence to just get on with your life ,dont let it rule you or wear you down ,you will be ok ,take care ,I will pray for you love poppeystorey

  • Thankyou poppy for your message x and I hope all stays well with you, yes all very scary at the moment but am trying to stay positive x I have hospital appt tomor so hopefully gain some more insight x

  • Very sorry to hear that you feel bad. I was put on digoxin while I was on bisoperol much smaller doses than yours and felt completely worn out. The pill notes say it should be given to elderly immobile people ! I too was hospitalised with a bad AF at the time and was in persistent AF . This attack lasted a year although it was made stable ( taken off digoxin ). I went to see an ( NHS) electrophysiologist and he put me on Flecanide this did not put me back in snr but he also recommended a cv. I had to take warfarin for six weeks before and six weeks afterwards. The cv was a success and has lasted for two years. This years hot weather brought on an AF ( a hot car journey) but I was able to lie quietly and and take Flecanide plus beta blocker which stopped it after a few hours.

    I've been on Flecanide 50mg twice a day since first prescribed ( recently upped to three time a day ) I'm sure you'll be ok with the cv , ring the consultants secretary to find out when your appointment is. I had to do this two months after not being checked after being hospital for three weeks. Hope you'll soon be feeling better.

  • Hi and welcome to the forum. I take Rivaoxaban as an anti coagulant. I have been fine taking it and not experienced any side effects.

    Two tips given to me by cardiac consultant and just last week by a consultant hematologist I was with socially are: always take your Rivaoxaban at the same time of day every day in order to keep the dose topped up and always, always, take with food or they are not absorbed into the system as effectively.

    Good luck and chase your appointment. Don't be left on the sidelines if you have not received your app soon.



  • Thankyou for your replies , my gp has phoned me this afternoon I have appointment at hospital on Thursday afternoon they had forgotten me!!!! , will keep you posted regards to all x

You may also like...